Alert archive / Kansas / Wind Advisories in 2008
Wind Advisory 1, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Jan 27, 2008, 4:46 PM CST for 9 counties in Kansas; Cheyenne County, Kit Carson County, Colorado. It took effect at Jan 28, 2008, 6:01 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2008, 4:46 PM CST (22:46 UTC)
- In effect from
- Jan 28, 2008, 6:01 AM CST
- Expired
- Jan 28, 2008, 6:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 49 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3767 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 272246 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 346 PM MST SUN JAN 27 2008 ...WINDY CONDITIONS EXPECTED ON MONDAY... .AN UPPER LEVEL STORM SYSTEM WILL MOVE INTO THE AREA ON MONDAY. THIS WILL CAUSE THE PRESSURE GRADIENT ACROSS THE REGION TO INCREASE. AS A RESULT...SOUTHWEST WINDS WILL INCREASE ACROSS PORTIONS OF EAST CENTRAL COLORADO AND WEST CENTRAL KANSAS. THE AREA THAT WILL SEE THE STRONGEST WINDS WILL BE ALONG AND SOUTH OF A LINE FROM GOVE TO SHARON SPRINGS TO WILD HORSE COLORADO. COZ092-KSZ027>029-041-042-280600- /O.NEW.KGLD.WI.Y.0001.080128T1700Z-080129T0000Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 346 PM MST SUN JAN 27 2008 /446 PM CST SUN JAN 27 2008/ ...WIND ADVISORY IN EFFECT FROM 10 AM MST /11 AM CST/ TO 5 PM MST /6 PM CST/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM MST /11 AM CST/ TO 5 PM MST /6 PM CST/ MONDAY. BY LATE IN THE MORNING...SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH. THESE WINDS WILL CONTINUE THROUGH THE AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ BULLER
6 follow-up statements
000 WWUS73 KGLD 280348 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 848 PM MST SUN JAN 27 2008 COZ092-KSZ027>029-041-042-281200- /O.CON.KGLD.WI.Y.0001.080128T1700Z-080129T0000Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 848 PM MST SUN JAN 27 2008 /948 PM CST SUN JAN 27 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /11 AM CST/ TO 5 PM MST /6 PM CST/ MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /11 AM CST/ TO 5 PM MST /6 PM CST/ MONDAY. SOUTHWEST WINDS WILL INCREASE ON MONDAY WITH SUSTAINED SPEEDS AROUND 30 MPH EXPECTED BY LATE MORNING OR EARLY AFTERNOON. WIND GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH MUCH OF THE AFTERNOON. ALTHOUGH WINDS ARE EXPECTED TO DIMINISH DURING THE EARLY EVENING HOURS...A COLD FRONT WILL ARRIVE MONDAY NIGHT BRINGING THE POTENTIAL FOR A BRIEF PERIOD OF STRONG NORTHWEST WINDS WINDS LATE MONDAY NIGHT. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
000 WWUS73 KGLD 280354 CCA NPWGLD URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GOODLAND KS 854 PM MST SUN JAN 27 2008 COZ092-KSZ027>029-041-042-281215- /O.COR.KGLD.WI.Y.0001.080128T1700Z-080129T0000Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 854 PM MST SUN JAN 27 2008 /954 PM CST SUN JAN 27 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /11 AM CST/ TO 5 PM MST /6 PM CST/ MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /11 AM CST/ TO 5 PM MST /6 PM CST/ MONDAY. SOUTHWEST WINDS WILL INCREASE ON MONDAY WITH SUSTAINED SPEEDS AROUND 30 MPH EXPECTED BY LATE MORNING OR EARLY AFTERNOON. WIND GUSTS TO 45 MPH WILL BE POSSIBLE THROUGH MUCH OF THE AFTERNOON. ALTHOUGH WINDS ARE EXPECTED TO DIMINISH DURING THE EARLY EVENING HOURS...A COLD FRONT WILL ARRIVE MONDAY NIGHT BRINGING THE POTENTIAL FOR A BRIEF PERIOD OF STRONG NORTHWEST WINDS LATE MONDAY NIGHT. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
000 WWUS73 KGLD 281201 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 501 AM MST MON JAN 28 2008 COZ091-KSZ013>016-282015- /O.EXA.KGLD.WI.Y.0001.080128T1700Z-080129T0000Z/ KIT CARSON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- INCLUDING THE CITIES OF...BURLINGTON...GOODLAND...COLBY...HOXIE... HILL CITY 501 AM MST MON JAN 28 2008 /601 AM CST MON JAN 28 2008/ ...WIND ADVISORY IN EFFECT FROM 10 AM MST /11 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM MST /11 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TODAY WITH SUSTAINED SPEEDS AROUND 30 MPH AND GUSTS NEAR 45 MPH AHEAD OF A COLD FRONT EXPECTED TO MOVE ACROSS THE REGION LATE THIS EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ COZ092-KSZ027>029-041-042-282015- /O.CON.KGLD.WI.Y.0001.080128T1700Z-080129T0000Z/ CHEYENNE CO-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI 501 AM MST MON JAN 28 2008 /601 AM CST MON JAN 28 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /11 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /11 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON. SOUTHWEST WINDS WILL INCREASE TODAY WITH SUSTAINED SPEEDS AROUND 30 MPH AND GUSTS NEAR 45 MPH AHEAD OF A COLD FRONT EXPECTED TO MOVE ACROSS THE REGION LATE THIS EVENING. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
000 WWUS73 KGLD 281952 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1252 PM MST MON JAN 28 2008 COZ091-092-KSZ013>016-027>029-041-042-290000- /O.CON.KGLD.WI.Y.0001.000000T0000Z-080129T0000Z/ KIT CARSON-CHEYENNE CO-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE- LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI 1252 PM MST MON JAN 28 2008 /152 PM CST MON JAN 28 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. SOUTHWEST WINDS AT 30 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THIS AFTERNOON AHEAD OF A COLD FRONT EXPECTED TO MOVE ACROSS THE REGION TONIGHT. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ FS
000 WWUS73 KGLD 282125 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 225 PM MST MON JAN 28 2008 ...ANOTHER ROUND OF STRONG WINDS EXPECTED OVERNIGHT INTO TOMORROW MORNING... STRONG SOUTHWESTERLY WINDS WILL GRADUALLY BEGIN TO DIMINISH AROUND SUNSET ACROSS THE AREA. THE BREAK IN THE WINDS WILL BE SHORT LIVED HOWEVER...AS A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA AFTER MIDNIGHT BRINGING STRONG NORTHERLY WINDS TO THE AREA. COZ091-KSZ013-290530- /O.NEW.KGLD.WI.Y.0002.080129T0600Z-080129T1800Z/ /O.CON.KGLD.WI.Y.0001.000000T0000Z-080129T0000Z/ KIT CARSON-SHERMAN- INCLUDING THE CITIES OF...BURLINGTON...GOODLAND 225 PM MST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS AT 30 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE THIS AFTERNOON. WINDS SHOULD DECREASE ACROSS THE AREA AROUND SUNSET. WINDS WILL THEN SHIFT TO THE NORTH AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH AFTER MIDNIGHT AS A COLD FRONT SWEEPS ACROSS THE AREA. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ COZ092-KSZ014>016-027>029-041-042-290530- /O.NEW.KGLD.WI.Y.0002.080129T0900Z-080129T1800Z/ /O.CON.KGLD.WI.Y.0001.000000T0000Z-080129T0000Z/ CHEYENNE CO-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY- WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...COLBY...HOXIE... HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 225 PM MST MON JAN 28 2008 /325 PM CST MON JAN 28 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 2 AM MST /3 AM CST/ TO 11 AM MST /12 PM CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 AM MST /3 AM CST/ TO 11 AM MST /12 PM CST/ TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. SOUTHWEST WINDS AT 30 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE THIS AFTERNOON. WINDS SHOULD DECREASE ACROSS THE AREA AROUND SUNSET. WINDS WILL THEN SHIFT TO THE NORTH AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH LATE TONIGHT AS A COLD FRONT SWEEPS ACROSS THE AREA. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ COZ090-KSZ001>004-NEZ079>081-290530- /O.NEW.KGLD.WI.Y.0002.080129T0600Z-080129T1800Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK 225 PM MST MON JAN 28 2008 /325 PM CST MON JAN 28 2008/ ...WIND ADVISORY IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 11 AM MST /12 PM CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 11 AM MST /12 PM CST/ TUESDAY. A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA OVERNIGHT...BRINGING STRONG NORTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. WINDS WILL REMAIN STRONG THROUGH THE MORNING...BEFORE DECREASING IN THE AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ JRM
000 WWUS73 KGLD 290008 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 508 PM MST MON JAN 28 2008 COZ092-KSZ014>016-027>029-041-042-291200- /O.EXP.KGLD.WI.Y.0001.000000T0000Z-080129T0000Z/ /O.CON.KGLD.WI.Y.0002.080129T0900Z-080129T1800Z/ CHEYENNE CO-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY- WICHITA- INCLUDING THE CITIES OF...CHEYENNE WELLS...COLBY...HOXIE... HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE...LEOTI 508 PM MST MON JAN 28 2008 /608 PM CST MON JAN 28 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM MST /3 AM CST/ TO 11 AM MST /12 PM CST/ TUESDAY... ...WIND ADVISORY HAS EXPIRED... A BRIEF LULL IN THE WINDS CAN BE EXPECTED THIS EVENING BEFORE A STRONG COLD FRONT ARRIVES LATE TONIGHT. BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. STRONG WINDS WILL CONTINUE THROUGH THE MORNING HOURS ON TUESDAY BEFORE SUBSIDING DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ COZ091-KSZ013-291200- /O.EXP.KGLD.WI.Y.0001.000000T0000Z-080129T0000Z/ /O.CON.KGLD.WI.Y.0002.080129T0600Z-080129T1800Z/ KIT CARSON-SHERMAN- INCLUDING THE CITIES OF...BURLINGTON...GOODLAND 508 PM MST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM MST TUESDAY... ...WIND ADVISORY HAS EXPIRED... A BRIEF LULL IN THE WINDS CAN BE EXPECTED THIS EVENING BEFORE A STRONG COLD FRONT ARRIVES LATE TONIGHT. BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. STRONG WINDS WILL CONTINUE THROUGH THE MORNING HOURS ON TUESDAY BEFORE SUBSIDING DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ COZ090-KSZ001>004-NEZ079>081-291200- /O.CON.KGLD.WI.Y.0002.080129T0600Z-080129T1800Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...BENKELMAN...TRENTON...MCCOOK 508 PM MST MON JAN 28 2008 /608 PM CST MON JAN 28 2008/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 11 AM MST /12 PM CST/ TUESDAY... A BRIEF LULL IN THE WINDS CAN BE EXPECTED THIS EVENING BEFORE A STRONG COLD FRONT ARRIVES LATE TONIGHT. BEHIND THE FRONT...WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. STRONG WINDS WILL CONTINUE THROUGH THE MORNING HOURS ON TUESDAY BEFORE SUBSIDING DURING THE AFTERNOON. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 27, 4:01 PM CST, 45 minutes earlier.
Area forecast discussion, Jan 27, 4:01 PM CST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
301 PM MST SUN JAN 27 2008
.DISCUSSION...FORECAST PROBLEMS WILL BE HOW WARM DOES IT GET ON
MONDAY...WINDS MONDAY INTO TUESDAY...CHANCE OF PRECIPITATION MONDAY
NIGHT...HOW COOL TO MAKE HIGH TEMPERATURES TUESDAY THROUGH
THURSDAY...AND CHANCE OF PRECIPITATION WEDNESDAY NIGHT AND THURSDAY.
SATELLITE CONTINUING TO SHOW A PROGRESSIVE FLOW FROM THE CENTRAL
PORTION OF THE COUNTRY INTO THE ATLANTIC. FLOW IS MORE AMPLIFIED AND
SLOWER OVER THE CENTRAL AND EASTERN PACIFIC. CLOSED LOW STILL
SPINNING OFF THE CALIFORNIA COAST. HOWEVER...SYSTEM DIGGING ALONG THE
CANADIAN WEST COAST AND PACIFIC NORTHWEST IS STARTING TO SLOWLY PUSH
CUTOFF LOW TO THE EAST. UPPER RIDGE IS OVER THE AREA AT THIS TIME. A
SIGNIFICANT AMOUNT OF SUBTROPICAL MOISTURE IS SPREADING NORTHEAST ON
THE BACKSIDE OF THIS RIDGE.
AT JET LEVEL...MODELS LOOK REASONABLY INITIALIZED. HOWEVER...HAVE A
LACK OF OBSERVATIONS...MORE THAN NORMAL...OVER THE OCEAN...BEHIND
THE DIGGING TROUGH. AT MID LEVELS...GFS INITIALIZED SLIGHTLY BETTER
THAN THE REST. AT LOW LEVELS...GFS AND UKMET INITIALIZED THE BEST ON
TEMPERATURES. HOWEVER...FROM 24 HOURS...THE MODELS WERE TOO COOL
OVER THE AREA FOR TODAY. WILL ONCE AGAIN TEND TO WITH A BLEND OF
THE MODELS. HOWEVER...IN THIS BLEND THROUGH THE SHORT TERM...WILL
TEND TO GO WARD THE WARMER...DRIER...AND MORE PROGRESSIVE MODEL.
THEN AFTER THE SHORT TERM WILL BLEND THE GFS/ECMWF/CANADIAN.
TONIGHT/MONDAY...SHOULD HAVE A MILD NIGHT WITH THE WINDS AND INCREASE
IN CLOUDS. WIND SPEEDS AND ANY NEED FOR A HIGHLIGHT WILL BE THE FIRST
BIG PROBLEM. MODELS SHOWING SIMILAR TRENDS AS YESTERDAY. BEST
LAPSE RATES...DOWNWARD MOTION...AND PRESSURE FALLS OCCUR OVER THE
SOUTHERN THIRD OF THE FORECAST AREA. AS A RESULT OF THIS AND
COLLABORATION...WILL PUT OUT A WIND ADVISORY FOR THE SOUTHERN THIRD
FROM AROUND 17Z TO 00Z. IN THE ROW OF COUNTIES JUST ABOVE THIS...
WILL BE JUST BELOW ADVISORY CRITERIA.
LIKE YESTERDAY MODELS SHOW SOME CLOUDS EARLY IN THE DAY AND THEN
CLEAR OUT RAPIDLY. SO SHOULD SEE PLENTY OF SUN. TODAY WHEN MIXED
MAXES IN THE SOUTHWEST PORTION OF THE FORECAST AREA ROARED UP INTO
THE MID AND UPPER 60S. SO WARMED UP MAXES...ESPECIALLY OVER THE
SOUTHEAST HALF. ALSO WHEN BEGAN TO MIX...DEWPOINTS PLUMMETED INTO
THE SINGLE DIGITS. BELIEVE TOMORROW WHEN THE WHEN WE BEGIN TO MIX
WILL SEE SIMILAR DEWPOINTS. WILL BE CLOSE TO RED FLAG WARNING
CRITERIA OVER MOST OF THE SOUTHERN HALF IN THE AFTERNOON AS A
RESULT. AS A RESULT TO BE ON THE SAFE SIDE...HOISTED A RED FLAG
WATCH FOR TOMORROW AFTERNOON.
MONDAY NIGHT/TUESDAY...GFS MUCH WETTER AND CONTINUES TO INSIST ON
PRODUCING LIGHT PRECIPITATION DURING THE LATTER HALF OF THE NIGHT.
HOWEVER BELIEVE THAT THE GFS IS MOISTENING THINGS UP TO FAST IN THIS
PROGRESSIVE FLOW. THERE NO CLOSE OFF CIRCULATION. EVEN GOING BY THE
MORE MOIST GFS SOUNDINGS...THE BEST LIFT AND LAPSE RATES OCCUR
BEFORE THE COLUMN MOISTENS UP BY LATER IN THE NIGHT. AM NOT GOING
TO PUT ANY MEASURABLE PRECIPITATION BUT WILL DO FLURRIES INSTEAD.
THIS PERIOD WILL AGAIN NEED TO BE WATCHED.
GOOD SUBIDENCE AND STRONG GRADIENT FOLLOWING THE FRONT AND UPPER
TROUGH. NORTHWEST WINDS INCREASE TO NEAR ADVISORY CRITERIA DURING
THE NIGHT AND MORNING HOURS. WILL GO FOR WINDY CONDITIONS DURING
THIS TIME. WITH PLENTY OF SUN...DOWNSLOPE WINDS...AND BELIEVE GFS
OVERDOING OF THE COLD AIR ADVECTION SINCE THIS AIR MASS OF PACIFIC
ORIGIN...WILL GO FOR A LITTLE ABOVE GUIDANCE.
TUESDAY NIGHT/WEDNESDAY...SURFACE RIDGE PUSHES OFF AND LEE TROUGH
DEVELOPS AHEAD OF THE NEXT SYSTEM. AGAIN TIMING DIFFERENCES ABOUND TO
THE ARRIVAL OF THE COLDEST. MODELS SHIFT THE WINDS TO AN EASTERLY
DIRECTION BUT DO NOT THINK THIS IS THE REAL FRONT YET. NAM IS THE
SLOWEST IS BRING IN THE FRONT AND IS BY FAR THE WARMEST. TENDED GO
WARMER THAN THE GFS.
WEDNESDAY NIGHT THROUGH FRIDAY...SOME TIMING AND AMPLITUDE
DIFFERENCES IN PLACE FOR WEDNESDAY NIGHT AND THURSDAY. ALSO SOME
SUBTLE CHANGES IN THE GFS AS WELL. NEW GFS IS SLIGHTLY SLOWER IN
THE TROUGH THE TROUGH ARRIVAL. IT IS ALSO SLIGHTLY SLOWER IN DEVELOP
A CLOSED OFF CIRCULATION AND IS FURTHER NORTH AT 700 MB. THE ECMWF
IS THE STRONGEST BUT IS THE FURTHEST SOUTH WITH CIRCULATION AND IS
OVER THE TEXAS PANHANDLE BY 12Z THURSDAY. THE GFS IS OVER NORTH
CENTRAL KANSAS WHILE THE CANADIAN IS OVER SOUTHWEST KANSAS. THIS
TREND CONTINUES DURING THE DAY ON THURSDAY. HPC IS SLIGHTLY SLOWER
AND NOT AS CUTOFF WITH ITS DEPICTION WITH THE MAIN PATH FURTHER
SOUTH.
CANADIAN AND GFS SPREAD LIGHT PRECIPITATION ACROSS THE ENTIRE
WEDNESDAY NIGHT AND EARLY THURSDAY. PROBLEM WILL BE MOISTURE
AVAILABILITY...ESPECIALLY AT LOW LEVELS. CONSIDERING THE SURFACE LOW
POSITION...SOME MOISTURE COULD WRAP UP INTO THE AREA...ESPECIALLY IN
THE EAST...AND IF SYSTEM IS SLOWER...THAT WILL ONLY HELP INCREASE
THE MOISTURE. FELT THAT AN INCREASE INTO THE CHANCE CATEGORY WAS
WARRANTED FOR THIS TIME PERIOD WITH HIGHEST CHANCE IN THE EAST ON
THURSDAY.
WITH COLD AIR ADVECTION AND CLOUD COVER...AND POSSIBLE SNOW COVER...
COOLER TEMPERATURES EXPECTED AND GUIDANCE/CURRENT LOOKED REASONABLE.
SOME WARMING TO OCCUR ON FRIDAY. LEE TROUGH DEVELOPS ON THIS DAY.
MODELS ARE MUCH WARMER AND MAY BE TOO WARM. WARMED MAXES UP SOME
BUT WILL HAVE TO WATCH AND SEE IF FURTHER WARMING WILL BE NEEDED.
SATURDAY AND SUNDAY...DURING THIS PERIOD THE NEXT SYSTEM WILL MOVE
EAST OUT OF THE SOUTHWEST U.S. THE GFS IS MORE AGGRESSIVE THAN THE
EUROPEAN WITH THE TIMING AND STRENGTH OF THE H5 LOW MOVING INTO THE
GREAT PLAINS. THUS...THE GFS BRINGS IN PRECIPITATION QUICKER ON
SUNDAY. IT APPEARS A DECENT AMOUNT OF MOISTURE WILL BE TRANSPORTED
INTO THE REGION...BUT HAVE CHOSE TO KEEP ONLY SILENT POPS AS THE
TIMING IS UNCERTAIN AND AT THIS POINT IT LOOKS LIKE THE BEST CHANCE
FOR PRECIPITATION COULD BE ON MONDAY.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL AT BOTH KGLD AND KMCK WITH
HIGH CLOUDS INCREASING. SOUTH TO SOUTHWEST WINDS OF 10 TO 20 KNOTS
WILL PERSIST UNTIL SHORTLY AFTER 12Z. AFTER THAT...SOUTHWEST
WINDS WILL INCREASE TO 25 TO 30 KNOTS FOR THE KGLD TAF WHILE THE
KMCK TAF WILL HAVE WINDS NEAR 20 KNOT. THESE WINDS WILL PERSIST
UNTIL LATE IN THE AFTERNOON.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
FOR KSZ013>015-027>029-041-042.
WIND ADVISORY FROM 10 AM MST /11 AM CST/ TO 5 PM MST /6 PM CST/
MONDAY FOR KSZ027>029-041-042.
NE...NONE.
CO...FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY AFTERNOON
FOR COZ253-254.
WIND ADVISORY FROM 10 AM TO 5 PM MST MONDAY FOR COZ092.
&&
BULLER/KRJHazardous weather outlook, Jan 27, 6:10 AM CST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 510 AM MST SUN JAN 27 2008 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 510 AM MST SUN JAN 27 2008 /610 AM CST SUN JAN 27 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 4:54 PM CST | Fire Weather Watch | GLD | Gove, Greeley, Logan, Sheridan, Sherman, Thomas and 2 more | 13 hr |
Nearby
Wind Advisories in Kansas, 2008Wind Advisories in Colorado, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.